Georgia, 2006

Hail in Georgia, September 28, 2006

September 28, 2006 · NWS FFC · 14 events in 12 counties and zones

14 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 28, 1:00 PM EST, 30 minutes earlier.

Area forecast discussion, Sep 28, 1:00 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT THU SEP 28 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING.
LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMCIS ACROSS N
COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME
STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND
STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM
CHANCES WILL END TONIGHT.

SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH
OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH
ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL
MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA
SATURDAY NIGHT.

COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT
LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO
BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING
INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT
WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO
INCLUDE SIGNIFICANT POPS AT THIS TIME.

&&

.FIRE WEATHER...
DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH
OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT
ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS
BELOW 25 PERCENT WILL BE SHORT-LIVED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          51  74  44  76 /  40   5   5   5
ATLANTA         50  71  49  74 /  20   5   5   5
BLAIRSVILLE     48  67  38  72 /  40   5  10   5
CARTERSVILLE    44  70  39  74 /  30   5   5   5
COLUMBUS        55  77  45  79 /  20   5   5   5
GAINESVILLE     50  71  45  73 /  40   5  10   5
MACON           50  78  41  81 /  20   5   5   5
ROME            46  71  43  73 /  30   5  10   5
PEACHTREE CITY  46  72  37  76 /  20   5   5   5
VIDALIA         57  78  50  80 /  20   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Sep 28, 4:40 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT THU SEP 28 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 AM EDT THU SEP 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.

.SYNOPSIS...
A COLD FRONT STRETCHING FROM OHIO VALLEY ACROSS TENNESSEE INTO EAST
TEXAS WILL MOVE SOUTHEAST...PUSHING ACROSS NORTH AND CENTRAL GEORGIA
LATE TODAY AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAIN.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT
MAKING ITS WAY EASTWARD FROM THE TENNESSEE-LOWER MISSISSIPPI VALLEY
REGION TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP OR SPREAD INTO PORTIONS OF NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AS THE FRONT APPROACHES THE AREA. INSTABILITY
ACROSS THE AREA IS EXPECTED TO BE REMAIN WEAK WITH LIFTED INDICES
FROM ZERO TO A MINUS 2 AND CAPES OF 500 OR LESS. AS A RESULT
...THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS.
THE BEST CHANCE FOR THUNDERSTORMS WILL GENERALLY BE NORTH OF
AN ATLANTA TO ATHENS LINE AND BETWEEN THE HOURS OF 2 PM TO 6 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 28, 1:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT THU SEP 28 2006

GAZ020-281845-
220 PM EDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH
WINDS IN BARTOW COUNTY UNTIL 245 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EUHARLEE...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS IT MOVES ACROSS SOUTHERN BARTOW COUNTY THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TAYLORSVILLE...STILESBORO...KINGSTON...EUHARLEE...CARTERSVILLE...
EMERSON AND RED TOP MOUNTAIN STATE PARK.

15

The radar

The Atlanta radar (KFFC), 92 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Bartow

When
September 28, 1:30 PM EST to 1:40 PM EST
Where
Bartow County, Cartersville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.167, -84.800

The public reported penny to nickel-sized hail.

Hail, Cherokee

When
September 28, 1:45 PM EST to 1:50 PM EST
Where
Cherokee County, 5 mi W of Woodstock
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.100, -84.600

The public reported penny to nickel-sized hail.

Hail, Fulton

When
September 28, 2:10 PM EST to 2:15 PM EST
Where
Fulton County, 4 mi NNW of Alpharetta
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -84.333

The public reported penny-sized hail in the Alpharetta area.

Hail, Forsyth

When
September 28, 2:15 PM EST to 2:22 PM EST
Where
Forsyth County, 7 mi SW of Cumming
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.133, -84.233

The public reported penny-sized hail.

Hail, Fannin

When
September 28, 2:33 PM EST to 2:35 PM EST
Where
Fannin County, Mc Caysville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -84.367

The public reported penny-sized hail.

Hail, Douglas

When
September 28, 3:59 PM EST to 4:01 PM EST
Where
Douglas County, Lithia Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.783, -84.650

The public reported penny-sized hail.

Hail, Cherokee

When
September 28, 4:03 PM EST to 4:05 PM EST
Where
Cherokee County, 2 mi NE of Woodstock
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -84.500

The public reported penny-sized hail.

Hail, Cobb

When
September 28, 4:04 PM EST to 4:06 PM EST
Where
Cobb County, 1 mi W of Mableton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.817, -84.600

The public reported nickel-sized hail.

Hail, Fulton

When
September 28, 4:15 PM EST to 4:17 PM EST
Where
Fulton County, 4 mi NE of Atlanta
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.800, -84.350

The public reported nickel-sized hail in the Buckhead area.

Hail, De Kalb

When
September 28, 4:27 PM EST to 4:30 PM EST
Where
De Kalb County, Clarkston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.800, -84.233

The public reported penny-sized hail.

Hail, Jackson

When
September 28, 5:04 PM EST to 5:05 PM EST
Where
Jackson County, 2 mi SW of Arcade
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.067, -83.583

The public reported penny-sized hail.

Hail, Troup

When
September 28, 5:13 PM EST to 5:20 PM EST
Where
Troup County, 5 mi N of La Grange
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.100, -85.033

An amateur radio operator reported penny-sized hail across the north and northeast part of the county.

Hail, Spalding

When
September 28, 6:05 PM EST to 6:16 PM EST
Where
Spalding County, Rio
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.233, -84.250

The public reported quarter-sized hail from Rio to near the Henry county line north of Sunny Side.

Hail, Henry

When
September 28, 6:20 PM EST to 6:34 PM EST
Where
Henry County, 2 mi W of Luella
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.350, -84.217

The public reported nickel to quarter-sized hail in the southern part of the county, mostly in the Locust Grove area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533341, 5533342, 5533343, 5533344, 5533398, 5533391, 5533390, 5533392, 5533393, 5533394, 5533399, 5533395, 5533396, 5533397.